Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 7, NWS Elko, NV

April 17, 2007Eureka County, Lander County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Apr 17, 2007, 2:03 AM PDT for Eureka County, Lander County, White Pine County, Nevada. It took effect at Apr 17, 2007, 11:00 AM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2007, 2:03 AM PDT (09:03 UTC)
In effect from
Apr 17, 2007, 11:00 AM PDT
Expired
Apr 17, 2007, 9:07 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

Counties Eureka County, NV, Lander County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 9.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3376 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 170903
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
203 AM PDT TUE APR 17 2007

.A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY. STRONG
GUSTY WINDS WILL DEVELOP OVER PORTIONS OF CENTRAL NEVADA BY MIDDAY
AND LAST WELL INTO THE EVENING HOURS.

NVZ013-037-180000-
/O.NEW.KLKN.WI.Y.0007.070417T1800Z-070418T0500Z/
NORTHERN NYE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...AUSTIN...EUREKA...
DIAMOND VALLEY
203 AM PDT TUE APR 17 2007

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM PDT THIS
EVENING. 

WEST TO SOUTHWEST WINDS WILL BEGIN TO INCREASE ACROSS CENTRAL
NEVADA BY LATE MORNING AHEAD OF A STRONG COLD FRONT MOVING THROUGH
THE STATE. SUSTAINED WINDS OF 20 TO 30 MPH CAN BE EXPECTED WITH GUSTS
TO NEAR 50 MPH IN THE AFTERNOON. THESE STRONG WINDS ARE EXPECTED
TO LAST WELL INTO THE EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ035-180000-
/O.NEW.KLKN.WI.Y.0007.070418T0000Z-070418T0600Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
203 AM PDT TUE APR 17 2007

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT THIS
EVENING. 

SOUTHWEST TO SOUTH WINDS WILL BEGIN TO INCREASE ACROSS EAST CENTRAL
NEVADA IN THE AFTERNOON AHEAD OF A STRONG COLD FRONT MOVING
THROUGH THE STATE. SUSTAINED WINDS OF 15 TO 30 MPH CAN BE EXPECTED
WITH GUSTS TO AROUND 45 MPH IN THE EVENING. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
LW
2 follow-up statements
000 
WWUS75 KLKN 172354
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
454 PM PDT TUE APR 17 2007

.STRONG GUSTY WINDS WILL CONTINUE THROUGH THE EVENING ACROSS THE AREA
AHEAD OF AN APPROACHING COLD FRONT.

NVZ013-037-180500-
/O.CON.KLKN.WI.Y.0007.000000T0000Z-070418T0500Z/
NORTHERN NYE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...AUSTIN...EUREKA...
DIAMOND VALLEY
454 PM PDT TUE APR 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS CENTRAL NEVADA AHEAD
OF A STRONG COLD FRONT MOVING THROUGH THE STATE. SUSTAINED WINDS
OF 20 TO 30 MPH CAN BE EXPECTED WITH GUSTS TO NEAR 50 MPH THROUGH
THE EVENING HOURS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

NVZ035-180600-
/O.CON.KLKN.WI.Y.0007.070418T0000Z-070418T0600Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
454 PM PDT TUE APR 17 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

STRONG SOUTHWEST TO SOUTH WINDS WILL CONTINUE THROUGH THE EVENING 
AHEAD OF A STRONG COLD FRONT MOVING THROUGH THE STATE. SUSTAINED
WINDS OF 20 TO 35 MPH CAN BE EXPECTED WITH GUSTS TO AROUND 45 MPH
THROUGH THE EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 180407
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
907 PM PDT TUE APR 17 2007


NVZ013-037-180515-
/O.CAN.KLKN.WI.Y.0007.000000T0000Z-070418T0500Z/
NORTHERN NYE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...AUSTIN...EUREKA...
DIAMOND VALLEY
907 PM PDT TUE APR 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS NORTHERN NYE COUNTY HAVE GRADUALLY DECREASED THROUGH
THE EVENING HOURS...THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED. SOUTH TO SOUTHWEST WINDS WILL CONTINUE CONTINUE TO BLOW
AT 15 TO 25 MPH AND SHIFT AROUND TO THE NORTHWEST BY MORNING.

$$

NVZ035-180515-
/O.CAN.KLKN.WI.Y.0007.000000T0000Z-070418T0600Z/
WHITE PINE COUNTY-
INCLUDING THE CITIES OF...ELY...RUTH...MCGILL
907 PM PDT TUE APR 17 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS ACROSS WHITE PINE COUNTY HAVE GRADUALLY DECREASED THROUGH
THE EVENING HOURS...THEREFORE THE WIND ADVISORY HAS BEEN
CANCELLED. SOUTH TO SOUTHWEST WINDS WILL CONTINUE CONTINUE TO BLOW
AT 15 TO 30 MPH WITH SOME GUSTS TO 40 MPH NEAR RAIN SHOWERS THROUGH
MIDNIGHT BEFORE DECREASING TO 10 TO 20 MPH. 

$$
JMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 16, 4:13 PM PDT, 9 hours 50 minutes earlier.

Area forecast discussion, Apr 16, 4:13 PM PDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
413 PM PDT MON APR 16 2007

.SYNOPSIS...HIGH PRESSURE WILL BUILD OVER THE GREAT BASIN TONIGHT.
WINDS WILL INCREASE OUT OF THE SOUTHWEST TUESDAY AHEAD OF AN
APPROACHING COLD FRONT THAT WILL MOVE THROUGH THE STATE TUESDAY
AFTERNOON AND NIGHT. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE NORTHWEST NEVADA TUESDAY AFTERNOON...WITH SCATTERED SNOW
SHOWERS TUESDAY NIGHT AND WEDNESDAY ACROSS NORTHERN NEVADA.
TEMPERATURES WILL REMAIN COOL THROUGH THE REMAINDER OF THE WEEK.
&&

SHORT TERM...TONIGHT THROUGH THURSDAY. A 500MB TROF WILL MOVE
QUICKLY OVER THE AREA TONIGHT...WITH THE WINDS BACKING TO THE
SOUTHWEST FRIDAY AHEAD OF THE NEXT SHORT WAVE/FRONT. WINDS WILL
INCREASE TO 20 TO 30 MPH IN THE AFTERNOON ACROSS MUCH OF THE FA.
ADVISORY WINDS WILL BE POSSIBLE IN THE TONOPAH AREA. THE SHORT TERM
MODELS AGREE ON THE COLD FRONT MOVING THRU MOST OF THE FA DURING
THE DURING THE DAY TUESDAY...CLEARING WHITE PINE COUNTY BY 06Z
TUESDAY NIGHT...WITH SCATTERED PRECIP IN THE FORM OF SNOW SHOWERS
BEHIND THE FRONT. 700MB TEMPERATURES SHOULD CRASH BETWEEN 00Z AND
06Z...FALLING TO -13C NORTH AND -9C SOUTH BY 12Z. AN INCH OR TWO
ACCUMULATION WILL BE POSSIBLE IN THE NORTHERN MOUNTAINS...WITH A
DUSTING TO AN INCH POSSIBLE IN VALLEYS AS FAR SOUTH AS EKO.
TEMPERATURES WEDNESDAY WILL BE ABOUT 20 DEGREES COLDER THAN TUESDAY.
SNOW SHOWERS WILL MOVE EAST WEDNESDAY EVENING...WITH WEAK HIGH
PRESSURE THURSDAY.

WOULD NOT BE SURPRISED IF SPEED OF COLD FRONT BACKS OFF A BIT
AND CAA IS NOT QUITE AS STRONG AS EXPECTED. HOWEVER...EVEN IF THIS
HAPPENS...SHOULD NOT SIGNIFICANTLY CHANGE THE FORECAST. ALSO ANY SNOW
ACCUMULATIONS WEDNESDAY SHOULD BE IN MORNING...AS TEMPS RISE ABOVE
40 IN THE AFTERNOON. REA

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY. AN ACTIVE PATTERN WILL
CONTINUE OVER THE GREAT BASIN AS A SERIES OF H5 TROUGHS AND
ASSOCIATED SURFACE FRONTS PROGRESS STEADILY THRU THE REGION AND
CAUSE LIGHT TO POSSIBLY MODERATE AMOUNTS OF PRECIP. NEVADA WILL SEE
INCREASING CLOUDS IN ADVANCE OF THE NEXT DIGGING H5 TROUGH THURS
AFTERNOON WITH PRECIP STARTING THURS NIGHT AND SPREADING ACROSS CWA
DURING THE DAY FRI. ATTM IT LOOKS THIS SYSTEM WILL BRING A MAINLY
MOUNTAIN SNOW AND VALLEY RAIN/SNOW MIX EVENT TO THE CWA AS H7 TEMPS
REMAIN AROUND -6C TO -8C AND SNOW LEVELS 4500-5500 FEET. QPF TOTALS
WITH THIS SYSTEM THRU SAT AM ARE FAIRLY LOW...0.2 AT EKO AND
WMC...0.3 INCHES AT TPH AND 0.35 TO 0.5 INCHES AT ELY...AUSTIN AND
EUREKA...EXPECT ONLY 1-2 INCHES OF SNOW MAX. AFTER A SHORT-LIVED
DIRTY RIDGE ON SAT AFTERNOON...THE NEXT H5 TROUGH PUSHES INTO WRN NV
ON SAT EVENING...CAUSING MORE PRECIP OVER NRN NV DURING THE NIGHT
BEFORE SPREADING ACROSS THE ENTIRE CWA BY SUN AFTERNOON. THIS
DISTURBANCE WILL LINGER ACROSS THE REGION THRU MON AND BRING
POTENTIALLY HIGHER QPF AMOUNTS...0.6 TO 0.8 INCHES...TO PORTIONS OF
SRN LANDER/EUREKA...WHITE PINE AND NRN NYE COUNTIES. IT LOOKS LIKE
H7 TEMPS WILL BE TOO WARM...-4C TO -6C...FOR VALLEY SNOW BUT WILL
HAVE TO REEVALUATE AS WE GET CLOSER TO THAT TIME PERIOD. DURING THIS
UNSETTLED PERIOD...HIGH TEMPS IN THE CWA WILL BE ABOUT 8-15 DEG F
BELOW NORMAL EACH DAY. HOWEVER...EXTENSIVE CLOUD COVER AND LACK OF
STRONG COLD AIR ADVECTION WILL KEEP LOW TEMPS WITHIN A FEW DEGREES
OF NORMAL. AWG
&&

.AVIATION...SOME ISOLATED RAIN SHOWERS WILL CONTINUE ACROSS THE
SOUTHERN HALF OF TWEB ROUTE 406...INCLUDING THE KELY AREA...THIS
AFTERNOON THRU EARLY THIS EVENING AS AN UPPER LOW SLOWLY MOVES
SOUTHEASTWARD THROUGH ARIZONA. FURTHER NORTH...A SCATTERED CUMULUS
CLOUD DECK AROUND 6000-10000 FEET DEVELOPED FROM NEAR KEKO SOUTHWARD
TO JUST NORTH OF KELY...IT WILL PERSIST IN THOSE AREAS UNTIL JUST
AFTER SUNSET. WIND GUSTS ALONG ALL THREE TWEB ROUTES WILL GENERALLY
NOT REACH ANY HIGHER THAN 10-20 KNOTS ALTHOUGH THERE WILL BE SOME
GUSTS UP TO 30 KNOTS IN THE KTPH AREA. AWG
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:18 PM PDTSnow AdvisoryLKNElko, Humboldt23 hr

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.